Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 13, 1999, 4:21 PM PDT for San Bernardino County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1999, 4:21 PM PDT (23:21 UTC)
- Expired
- Jul 13, 1999, 6:20 PM PDT
- In force
- 119 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGX 132317 FFWSAN CAC071-140120- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 421 PM PDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... THE MOUNTAINS OF SOUTHWESTERN SAN BERNARDINO COUNTY NEAR FOREST FALLS * UNTIL 620 PM PDT * AT 4 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN FOREST FALLS...WITH LITTLE MOVEMENT. * THUNDERSTORMS ARE EXPECTED TO REMAIN NEARLY STATIONARY NEAR FOREST FALLS THROUGH 5 PM. RAINFALL OF 1 TO 2 INCHES PER HOUR COULD GENERATE FLASH FLOODING. A SPOTTER IN FOREST FALLS REPORTED HEAVY RAIN AND STREET FLOODING AT L410 PM. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. MARTIN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:30 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 13, 2:30 PM PDT, 1 hour 51 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE JUL 13 1999
...SYNOPSIS...
MONSOONAL FLOW WILL TAPER OFF WEDNESDAY BUT THERE WILL STILL BE A
CHANCE FOR AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
DRY WESTERLY FLOW THURSDAY AND FRIDAY WITH LOWER HUMIDITIES.
...DISCUSSION...
CONVECTION BEGAN IN THE MOUNTAINS AND DESERTS THIS MORNING...AND
WITH PLENTY OF AVAILABLE LOW LEVEL MOISTURE THE CONVECTION SHOULD
CONTINUE THROUGH THE EVENING. THETA-E RIDGE OVER THE MOUNTAINS AND
DESERTS EXTENDING TO JUST WEST OF LAS VEGAS. WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL 9 PM DUE TO THE SLOW MOVING NATURE OF THE
CELLS. RAINFALL RATES GREATER THAN ONE INCH PER HOUR POSSIBLE.
ON WEDNESDAY THE SOUTHEASTERLY MONSOONAL FLOW GRADUALLY IS REPLACED
BY A DRIER SOUTHWESTERLY FLOW. WILL KEEP A CHANCE FOR AFTERNOON
CONVECTION IN THE MTNS AND DESERTS DUE TO LINGERING INSTABILITY AND
MOISTURE. PREDOMINATE SOUTHWEST FLOW THURSDAY AND FRIDAY
EFFECTIVELY SHUTS OFF THE FLOW OF MONSOONAL MOISTURE DRY WEATHER
AND NEAR NORMAL TEMPS.
SAN 0000
.SAN...FLASH FLOOD WATCH...SEE LAXFFASAN.
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 75 min |
| Jul 12, 7:29 PM PDT | Flash Flood Warning | SGX | San Diego | 61 min |
| Jul 12, 8:30 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.